MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 66-year-old female underwent a thrombectomy with the inari clottriever xl catheter (ctxl) to address her deep vein thrombosis (dvt).The patient had long-standing chronic clot.Two pulls were performed during which the ctxl removed only minimal clot.On the third pull, the ctxl became stuck at the iliac zone.The physician was unable to move the catheter, and during attempts to free it, the intri24 sheath came out of the patient's body.After 45-minutes, the physician decided to cut down the femoral vein.Despite the venous cutdown, the device was still stuck in the iliac so another cutdown was performed in the iliac region.The coring element had to be cut to manually extract the clot that was trapped within.The removed clot appeared chronic and was well organized.Additionally, blood was transfused to the patient during the procedure.There was damage to the external iliac vein and a tear at the end of the inferior vena cava into the iliac.Post-procedure follow up confirmed the patient is recovering and stable.In following up with the physician they indicated the ct xl effectively removed the thrombus from the ivc, though the size of the clot prevented complete removal.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's venous cutdown was the result of an overfilled collection bag.The device instructions for use include the following warnings/contraindications: not indicated for the removal of fibrous, firmly adherent, or calcified material (e.G., atherosclerotic plaque).Avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20670038
Report Number3020347218-2024-00046
Device Sequence Number12572540
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model Number41-102
Device Lot Number24070104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRI24 INTRODUCER SHEATH.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale